Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 7, 2023, 4:12 PM EDT for Peach County, Georgia. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2023, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 7, 2023, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Peach County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:54 PM EDT | TSTM WND DMG | 3 Nw Houston Lake, GA | Powerlines down at intersection of Sandefur Road and Danny Carpenter Drive. |
| Jun 7, 4:54 PM EDT | TSTM WND DMG | 4 Wnw Houston Lake, GA | Corrects previous tstm wnd dmg report from 4 WNW Houston Lake. Tree and powerline down across S Highway 41 near Alpine Valley Dr. |
| Jun 7, 4:54 PM EDT | TSTM WND DMG | 4 Wnw Houston Lake, GA | Tree and powerline down across S Highway 41 near Alpine Valley Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WWUS82 KFFC 072012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Wed Jun 7 2023
GAZ080-081-093>095-072045-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
412 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northeastern Macon,
Peach, northwestern Houston, south central Crawford and east central
Taylor Counties through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was over Nakomis, or 8 miles
west of Fort Valley, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Reynolds, Saint Louis, Nakomis, Meadowdale, Hicks, Lakewood,
Powerville, Moss Oak, Lee Pope and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3246 8412 3264 8410 3265 8368 3238 8371
TIME...MOT...LOC 2012Z 275DEG 22KT 3255 8403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:31 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 7, 3:31 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Wed Jun 7 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 320 PM EDT Wed Jun 7 2023 Rest of this Afternoon & Evening: Diurnally driven thunderstorm activity will be the main concern this evening. Activity should be focused south of Interstate 20 through around 9 PM. Two weak surface boundaries were evident in the cumulus field, with one stretching from Newnan to around Sparta, and the second from Columbus to Dublin. These boundaries should be the focus for convective development until more cold pools develop. The severe risk is low, but with the SPC Mesoanalysis suggesting a peak in DCAPE (~1400 j/kg) and MLCAPE (~1000 j/kg) in east central Georgia, there could be a risk for localized downburst activity. Outside of this the main concerns with any storms this evening will be lighting and brief heavy downpours. Tonight and Tomorrow: A shortwave trough will help drive a cold front into the region tonight. As the front moves south we may see a few light showers develop over northern Georgia. Any precipitation from this activity should be limited. As the front pushes into central Georgia in the afternoon thunderstorms should develop and increase in coverage. CAM guidance supports relatively widespread coverage and we are currently running with 40 to 60 percent rain chances. A couple of the storms could be strong or severe, with forecast soundings from the CAMs suggesting isolated downbursts as the primary threat. Temperatures will be split in the region Thursday afternoon, with highs varying from the low 80 in north Georgia the low 90s in central Georgia. Albright && .LONG TERM... (Friday morning through next Tuesday) Issued at 320 PM EDT Wed Jun 7 2023 .LONG TERM... No major changes made to the extended forecast. Showers and perhaps a few isolated thunderstorms may linger across portions of central Georgia Fri morning as the frontal boundary pushes into S GA/N FL. Expecting any associated moisture/forcing to completely clear the CWA by 18z Friday, then stalling across the Florida panhandle Fri night. Behind the front, the eastern bookend of our presiding Omega block begins to shift offshore, allowing for a brief period of northwesterly flow aloft to usher in a pocket of very dry continental air from across central Canada. With PWATs forecast to be on the order of 0.4-0.5" as the drier airmass settles in across the Southeast -- nearing the daily minimum moving average -- appreciable precipitation chances are unlikely to return until late Sunday. By weekend's end, we see the breakdown of the Omega block, with a secondary lobe of low pressure developing across the Great Lakes and forcing the lingering New England low offshore. This opens the door for subsequent shortwave activity as disturbances traverse the outer edge of the closed low (and at present, this feature looks to remain present in some capacity through the end of the period). Expect this to materialize in the form of heightened chances for showers and thunderstorms Monday into Tuesday. Highs look to be in the 80s to lower-90s (just a few degrees above average for early June) and lows in the upper-50s to 60s each day. 01 && .AVIATION... (18Z TAFS) Issued at 142 PM EDT Wed Jun 7 2023 The main aviation concern through 02Z will be scattered shower and thunderstorms activity over central and southern Georgia. Impacts may occur at KMCN or KCSG, but storm activity is unlikely (<10% chance) at KATL. Additional rain shower activity is possible between 09Z and 18Z Thursday over northern Georgia. VFR ceilings and visibilities are expected through 18Z Thursday. Winds will range from northwesterly over north Georgia to southwesterly over southern Georgia through 02Z, then winds should be light and variable overnight. //ATL Confidence...18Z Update... Overall forecast confidence in moderate Moderate confidence in thunderstorm chances. High confidence in winds, ceilings and visibility Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 64 83 58 84 / 20 20 10 0 Atlanta 67 83 61 84 / 20 30 10 0 Blairsville 56 75 50 77 / 20 10 0 0 Cartersville 63 81 55 83 / 20 20 0 0 Columbus 67 90 64 88 / 20 50 20 0 Gainesville 64 81 58 83 / 20 20 0 0 Macon 67 88 63 88 / 30 60 20 0 Rome 64 82 55 85 / 20 20 0 0 Peachtree City 64 84 59 84 / 10 40 10 0 Vidalia 70 91 67 88 / 30 60 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Albright LONG TERM....01 AVIATION...Albright
Hazardous weather outlook, Jun 7, 11:31 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1131 AM EDT Wed Jun 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1131 AM EDT Wed Jun 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorm activity is expected between 1 PM and 9 PM today along and south of Interstate 20. The primary concerns with any storms will be cloud to ground lighting, brief heavy downpours and strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms will occur in the region Thursday and Thursday night. A couple of storms may become severe, with damaging winds or hail being the main threats. Locally heavy rainfall and frequent lightning will occur with any storms that form. Widespread shower and thunderstorm activity is expected Sunday afternoon into Monday. Then thunderstorms will be possible each afternoon and evening next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 7, 3:24 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Wed Jun 7 2023
GAZ051-061-062-075-076-072000-
Taliaferro GA-Jefferson GA-Hancock GA-Glascock GA-Warren GA-
324 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of Warren, northeastern
Hancock, northern Glascock, southern Taliaferro and northeastern
Jefferson Counties through 400 PM EDT...
At 324 PM EDT, a strong thunderstorm was over Reese, or near
Warrenton, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Warrenton, Gibson, Stapleton, Norwood, Camak, Shoals, Jewell, Beall
Springs, Mayfield, Powelton, Reese, Bastonville, Culverton and
Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8256 3328 8291 3346 8292 3350 8260
3345 8259 3341 8255 3335 8255 3336 8253
3334 8250 3334 8245 3333 8242 3331 8240
3331 8234 3325 8225
TIME...MOT...LOC 1924Z 267DEG 30KT 3335 8259
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 7, 3:38 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Wed Jun 7 2023
GAZ079-080-072015-
Taylor GA-Talbot GA-
338 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of southeastern Talbot
and Taylor Counties through 415 PM EDT...
At 337 PM EDT, a strong thunderstorm was near Butler, moving east at
35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Reynolds, Howard, Wesley Church, Fickling Mill and
Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8424 3257 8444 3268 8438 3266 8409
3265 8408 3251 8412
TIME...MOT...LOC 1937Z 282DEG 31KT 3258 8428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 7, 3:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Wed Jun 7 2023
GAZ079-080-091-092-072015-
Schley GA-Taylor GA-Marion GA-Talbot GA-
342 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northern Marion,
northwestern Schley, southwestern Talbot and southwestern Taylor
Counties through 415 PM EDT...
At 342 PM EDT, a strong thunderstorm was over Marion Estates, or 9
miles south of Talbotton, moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Junction City, Geneva, Tazewell, Marion Estates, Juniper, Rupert,
Charing, Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3247 8466 3249 8466 3250 8465 3249 8464
3253 8464 3254 8465 3260 8462 3258 8431
3243 8426 3234 8440
TIME...MOT...LOC 1942Z 282DEG 30KT 3254 8454
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 7, 3:52 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Wed Jun 7 2023
GAZ078-089>091-072015-
Chattahoochee GA-Harris GA-Marion GA-Muscogee GA-
352 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northwestern Marion,
Muscogee, eastern Chattahoochee and south central Harris Counties
through 415 PM EDT...
At 352 PM EDT, a strong thunderstorm was over Eelbeck/West Fort
Moore, or 9 miles north of Cusseta, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cusseta, Upatoi, North Fort Moore, Brantley, Ellerslie, Flat Rock,
Christopher, Vista Terrace, Cataula, Renfroe, Manta, Zellobee,
Kenwood, Midland, Eelbeck/West Fort Moore and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3263 8502 3269 8488 3255 8468 3252 8469
3253 8465 3240 8447 3223 8466 3223 8472
TIME...MOT...LOC 1952Z 314DEG 12KT 3245 8476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 7, 3:57 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
357 PM EDT Wed Jun 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Tstm Wnd Dmg 2 WSW Franklinton 32.79N 83.57W
06/07/2023 Bibb GA Trained Spotter
Trained spotter reports that a microburst
occurred near mile marker 6 on Interstate
16. Trees down on both sides of the
interstate with cars pulled off to the side.
&&
ksSpecial weather statement, Jun 7, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Wed Jun 7 2023
GAZ080-081-093>095-072045-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
412 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northeastern Macon,
Peach, northwestern Houston, south central Crawford and east central
Taylor Counties through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was over Nakomis, or 8 miles
west of Fort Valley, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Reynolds, Saint Louis, Nakomis, Meadowdale, Hicks, Lakewood,
Powerville, Moss Oak, Lee Pope and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3246 8412 3264 8410 3265 8368 3238 8371
TIME...MOT...LOC 2012Z 275DEG 22KT 3255 8403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:34 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| Jun 7, 2:39 PM EDT | Special Weather Statement | FFC | Hancock | 36 min |
| Jun 7, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 29 min |
| Jun 7, 3:05 PM EDT | Special Weather Statement | FFC | Taylor | 25 min |
| Jun 7, 3:24 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Jun 7, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 48 min |
| Jun 7, 3:38 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jun 7, 3:42 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Jun 7, 3:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 23 min |
| Jun 7, 4:17 PM EDT | Special Weather Statement | FFC | Chattahoochee | 28 min |
| Jun 7, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 10 min |
| Jun 7, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 30 min |
| Jun 7, 4:54 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Jun 7, 5:28 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Jun 7, 5:33 PM EDT | Special Weather Statement | FFC | Jones | 12 min |
| Jun 7, 5:35 PM EDT | Special Weather Statement | FFC | Washington | 10 min |
| Jun 7, 5:46 PM EDT | Special Weather Statement | FFC | Washington | 29 min |
| Jun 7, 5:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Jun 7, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 26 min |
| Jun 7, 6:05 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jun 7, 6:10 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jun 7, 6:16 PM EDT | Special Weather Statement | FFC | Pulaski | 14 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.